MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd¿ threaded lock cannula was damaged during use and wouldn't connect with the extension tube.This occurred on 2 separate occasions, but the dates and/or patient information are unknown.The following information was provided by the initial reporter, translated from (b)(6) to english: "the cannula was damaged and hcp couldn't connect.Leakage occurred?" "customer commented "it turns and never stop when using with (b)(4) and connected with ex-tube" the issue reported as another complaint.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: four photos and two loose used threaded lock interlink pieces were received and visually evaluated.One piece from cavity 43 was confirmed to have a short cannula condition, which is rejectable per product specification.One piece from cavity 1 was observed to have no molding defects.Damage to both ears was observed in a form of the plastic being folded down and parallel scratch marks observed in its place.The damage is consistent with overtightening of the piece.The potential root cause for the damaged luer ears is due to product misuse.The piece was likely overtightened.The pressure from the device it was being threaded into damaged the soft plastic of the threaded lock and folded the ears over resulting in connection failure.Additionally, an overheated core pin, which was possibly caused by a temporary blockage of a cooling flow.The defect of molding defective was confirmed.This condition occurs when the core pin is too hot causing it to pull the cannula as the core pin is retracted at the end of the molding cycle and prior to ejection.All quality checks for the lot were performed per established quality controls and passed (as evident form the dhr review), therefore there is no reason to suspect that the cooling of the pin was interrupted for a long time.This further suggests that the reported defect was most likely a ¿blip¿, possibly caused by a temporary blockage of a cooling flow.No corrective actions for the damage are warranted as no manufacturing defects were confirmed with that device.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the bd¿ threaded lock cannula was damaged during use and wouldn't connect with the extension tube.This occurred on 2 separate occasions, but the dates and/or patient information are unknown.The following information was provided by the initial reporter, translated from japanese to english: "the cannula was damaged and hcp couldn't connect.Leakage occurred?" "customer commented "it turns and never stop when using with a2n3374 and connected with ex-tube" the issue reported as another complaint.".

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10106320
Report Number1213809-2020-00345
Device Sequence Number2116107
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number303369
Device Catalogue Number303369
Device Lot Number9323673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;